International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1980 / Article

Open Access

Volume 3 |Article ID 891468 | https://doi.org/10.1155/S0161171280000580

A. McD. Mercer, "Approximation of the semi-infinite interval", International Journal of Mathematics and Mathematical Sciences, vol. 3, Article ID 891468, 4 pages, 1980. https://doi.org/10.1155/S0161171280000580

Approximation of the semi-infinite interval

Received11 Feb 1980

Abstract

The approximation of a function fC[a,b] by Bernstein polynomials is well-known. It is based on the binomial distribution. O. Szasz has shown that there are analogous approximations on the interval [0,) based on the Poisson distribution. Recently R. Mohapatra has generalized Szasz' result to the case in which the approximating function is αeuxk=N(ux)kα+β1Γ(kα+β)f(kαu)The present note shows that these results are special cases of a Tauberian theorem for certain infinite series having positive coefficients.

Copyright © 1980 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views73
Downloads327
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.